×

zbMATH — the first resource for mathematics

On the approximate minimization of functionals. (English) Zbl 0208.42901

MSC:
65K10 Numerical optimization and variational techniques
65L99 Numerical methods for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. È. Èl\(^{\prime}\)sgol\(^{\prime}\)c, Calculus of variations, Pergamon Press Ltd., London-Paris-Frankfurt, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1962.
[2] Jean-Pierre Aubin, Approximation des espaces de distributions et des opérateurs différentiels, Bull. Soc. Math. France Suppl. Mém. 12 (1967), 139 (French). · Zbl 0157.21901
[3] Jean-Pierre Aubin, Evaluations des erreurs de troncature des approximations des espaces de Sobolev, J. Math. Anal. Appl. 21 (1968), 356 – 368 (French). · Zbl 0162.18102 · doi:10.1016/0022-247X(68)90218-7 · doi.org
[4] J.-P. Aubin & J. L. Lions, Unpublished Notes on Minimization, Private Communication.
[5] P. G. Ciarlet, M. H. Schultz, and R. S. Varga, Numerical methods of high-order accuracy for nonlinear boundary value problems. I. One dimensional problem, Numer. Math. 9 (1966/1967), 394 – 430. · Zbl 0155.20403 · doi:10.1007/BF02162155 · doi.org
[6] P. G. Ciarlet, M. H. Schultz & R. S. Varga, ”Numerical methods of high order accuracy for nonlinear boundary value problems. Monotone operators.” (To appear.) · Zbl 0181.18603
[7] James W. Daniel, Collectively compact sets of gradient mappings, Nederl. Akad. Wetensch. Proc. Ser. A 71=Indag. Math. 30 (1968), 270 – 279. · Zbl 0157.45901
[8] D. Greenspan, On approximating extremals of functionals. II. Theory and generalizations related to boundary value problems for nonlinear differential equations, Internat. J. Engrg. Sci. 5 (1967), 571 – 588 (English, with French, German, Italian and Russian summaries). · Zbl 0171.13704 · doi:10.1016/0020-7225(67)90034-1 · doi.org
[9] R. J. Herbold, Constant Quadrature Schemes for the Numerical Solution of Boundary Value Problems by Variational Techniques, Ph.D. Thesis, Case Western Reserve Univ., Cleveland, Ohio, 1968.
[10] Werner Krabs, Einige Methoden zur Lösung des diskreten linearen Tschebyscheff-Problems, Dissertation zur Erlangung des Doktorgrades der Mathematisch-Naturwissenschaftlichen Fakultät der Universität Hamburg, Hamburg, 1963 (German).
[11] E. S. Levitin and B. T. Poljak, convergence of minimizing sequences in problems on the relative extremum, Dokl. Akad. Nauk SSSR 168 (1966), 997 – 1000 (Russian).
[12] O. L. Mangasarian, Pseudo-convex functions, J. Soc. Indust. Appl. Math. Ser. A Control 3 (1965), 281 – 290. · Zbl 0138.15702
[13] Murray H. Protter and Hans F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1967. · Zbl 0549.35002
[14] J. B. Rosen, Approximate Solution and Error Bounds for Quasi-Linear Elliptic Boundary Value Problems, Univ. of Wisconsin, Computer Sciences Technical Report No. 30, 1968.
[15] Angus E. Taylor, Introduction to functional analysis, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1958. · Zbl 0081.10202
[16] A. N. Tihonov, Regularisation methods for optimal control problems, Dokl. Akad. Nauk SSSR 162 (1965), 763 – 765 (Russian).
[17] M. M. Vainberg, Variational methods for the study of nonlinear operators, Holden-Day, Inc., San Francisco, Calif.-London-Amsterdam, 1964. With a chapter on Newton’s method by L. V. Kantorovich and G. P. Akilov. Translated and supplemented by Amiel Feinstein.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.